Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 7, 2012, 3:04 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 3:04 PM CDT (20:04 UTC)
- Expired
- Sep 7, 2012, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 3:06 PM CDT | TSTM WND GST 65 | Cherryvale, KS | A FEW TREES AND LARGE BRANCHES DOWN IN CHERRYVALE ALONG WITH SOME POWER LINES DOWN. |
| Sep 7, 3:25 PM CDT | TSTM WND GST 60 | Edna, KS | 50 TO 60 MPH. |
| Sep 7, 3:27 PM CDT | TSTM WND GST 60 | Altamont, KS | |
| Sep 7, 3:30 PM CDT | TSTM WND DMG | 4 Se Edna, KS | MINOR WIND DAMAGE TO HOME 4 MILES SOUTHEAST OF EDNA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS53 KICT 072004
SVRICT
KSC099-125-072045-
/O.NEW.KICT.SV.W.0177.120907T2004Z-120907T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LABETTE COUNTY IN SOUTHEAST KANSAS...
EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 345 PM CDT
* AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...
AND MOVING EAST AT 75 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES UP
TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MOUND VALLEY...EDNA...ALTAMONT...BARTLETT...OSWEGO...CHETOPA AND
LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9508 3700 9530 3699 9531 3700 9561
3733 9561 3733 9507 3708 9506 3700 9507
TIME...MOT...LOC 2005Z 267DEG 67KT 3715 9547
HAIL...1.75IN
WIND...70 MPH
$$
PEARCE2 follow-up statements
294
WWUS53 KICT 072018
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT FRI SEP 7 2012
KSC099-125-072045-
/O.CON.KICT.SV.W.0177.000000T0000Z-120907T2045Z/
MONTGOMERY KS-LABETTE KS-
318 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
EASTERN MONTGOMERY COUNTIES UNTIL 345 PM CDT...
AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
EDNA...AND MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...PING PONG BALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.
LOCATIONS IMPACTED INCLUDE...
ALTAMONT...EDNA...BARTLETT...OSWEGO...CHETOPA AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3699 9508 3700 9530 3699 9531 3700 9561
3733 9561 3733 9507 3708 9506 3700 9507
TIME...MOT...LOC 2018Z 292DEG 40KT 3705 9545
HAIL...1.50IN
WIND...80 MPH
$$
BILLINGS443
WWUS53 KICT 072028
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT FRI SEP 7 2012
KSC125-072038-
/O.CAN.KICT.SV.W.0177.000000T0000Z-120907T2045Z/
MONTGOMERY KS-
328 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3699 9508 3700 9530 3699 9531 3700 9552
3733 9552 3733 9507 3708 9506 3700 9507
TIME...MOT...LOC 2028Z 292DEG 40KT 3701 9532
$$
KSC099-072045-
/O.CON.KICT.SV.W.0177.000000T0000Z-120907T2045Z/
LABETTE KS-
328 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 345 PM CDT...
AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDNA...AND
MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...PING PONG BALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.
LOCATIONS IMPACTED INCLUDE...
BARTLETT...OSWEGO...CHETOPA AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9508 3700 9530 3699 9531 3700 9552
3733 9552 3733 9507 3708 9506 3700 9507
TIME...MOT...LOC 2028Z 292DEG 40KT 3701 9532
HAIL...1.50IN
WIND...80 MPH
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:01 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 7, 1:01 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 101 PM CDT FRI SEP 7 2012 AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A COMPLEX OF ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS CEN KS AT THIS TIME. EXPECT THIS COMPLEX TO MAKE ITS WAY EAST-SOUTHEAST AS THE AFTERNOON PROGRESSES....MAINLY TREKKING ALONG A LINE FROM NEAR KHUT TO NEAR KAAO TO KCNU BY LATE THIS AFTERNOON. SO PLAN ON GOING WITH PREVAILING -RA AND VCTS FOR THE KRSL/KSLN/KHUT TAFS AS THIS COMPLEX MOVES ALONG...BUT EXPECT CEILINGS/VSBYS TO REMAINS VFR. WILL ALSO GO WITH SOME VCTS FOR KCNU AS WELL AFTER 20Z. THIS COMPLEX OF STORMS WILL MOVE OUT OF THE AREA FROM NW TO SE AS THE LATE AFTERNOON PROGRESSES WITH CLEARING SKIES...BEHIND THIS SYSTEM WITH DRIER AIR MOVING ACROSS THE AREA. KETCHAM && .PREV DISCUSSION... /ISSUED 1040 AM CDT FRI SEP 7 2012/ UPDATE... STRONG COLD FRONT CONTINUES TO PUSH INTO SRN KS AT THIS TIME...EXITING ALL BUT SOUTHEAST KS WITHIN THE NEXT COUPLE OF HOURS. SOME COOLER/DRIER LOW LEVEL AIR WILL CONTINUE TO FILTER INTO THE AREA THIS AFTERNOON...WITH PORTIONS OF SOUTH CENTRAL KS SEEING SOME GUSTY POST FRONTAL WIND GUSTS TO 40 KTS. NEXT CONCERN WILL BE SOME POST FRONTAL SHOWERS AND A FEW THUNDERSTORMS...AS A SHORTWAVE IN THE ZONAL FLOW MOVES OUT OF ERN CO INTO THE PLAINS LATE THIS MORNING...WITH MID LEVEL LIFT INCREASING...AS THE RIGHT REAR QUAD OF A MID LEVEL JET STREAK ACCOMPANIES THIS IMPULSE ACROSS THE AREA. ALREADY SEEING SIGNS OF THIS INCREASED SHOWER/STORM CHANCE TO THE WEST OF ICT AND ACROSS CEN KS...AND EXPECT THIS AREA OF SHOWERS TO CONTINUE PROGRESS EAST ACROSS THE REGION ON THE NORTH SIDE OF THE FRONT...AS THE MID LEVEL BAROCLINIC ZONE INCREASES CONVERGENCE FOR SOME ELEVATED SHOWERS AND A FEW STORMS. WILL KEEP POPS IN THE SOLID CHANCE RANGE FOR MOST OF THE DAYLIGHT HOURS...BUT EXPECT THIS SHOWER CHANCE TO END BY AROUND 00Z/SAT AS THIS IMPULSE MOVES EAST OF THE AREA INTO MO. KETCHAM PREV DISCUSSION... /ISSUED 738 AM CDT FRI SEP 7 2012/ UPDATE... UPDATED TO RUN WITH A WIND ADVISORY FOR SOUTH CENTRAL KS. BASED ON LATEST TRENDS...STARTING TO GET MORE CONFIDENT THAT WE WILL SEE LEE CLOUDS LATE THIS MORNING THROUGH THE AFTERNOON HOURS. THIS SHOULD RESULT IN BETTER MIXING AND STRONGER NORTH WINDS THAN WAS PREVIOUSLY EXPECTED. EVEN THOUGH THE ADVISORY CRITERIA WINDS MAY ONLY LAST A FEW HOURS...FEEL CONFIDENT ENOUGH AT THIS POINT TO RUN WITH AN ADVISORY FOR SOUTH CENTRAL KS. LAWSON PREV DISCUSSION... /ISSUED 638 AM CDT FRI SEP 7 2012/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERNS WILL BE THE TIMING OF A STRONG COLD FRONT ALONG WITH CONVECTIVE CHANCES. THE COLD FRONT CURRENTLY STRETCHES FROM NEAR KHUT TO NEAR KMHK AND CONTINUES TO PUSH QUICKLY SOUTH. THIS BOUNDARY SHOULD PASS THROUGH KICT BETWEEN 13Z AND 14Z. STILL EXPECTING AT LEAST SOME SCATTERED SHOWERS AND STORMS TO DEVELOP BY LATE MORNING BEHIND THE FRONT AS AN UPPER WAVE MOVES OUT OF NW KS. HOWEVER AT THIS POINT CONFIDENCE IS VERY LOW ON THE COVERAGE OF CONVECTION. A COUPLE HOURS AFTER FRONTAL PASSAGE NORTH WINDS WILL REALLY PICK UP WITH SOME GUSTS TO 40 MPH POSSIBLE ALONG AND WEST OF THE I-135. THESE STRONGER NORTH WINDS ARE ONLY EXPECTED TO LAST A FEW HOURS. LAWSON PREV DISCUSSION... /ISSUED 316 AM CDT FRI SEP 7 2012/ DISCUSSION... A STRONG COLD FRONT ENTERING NORTHERN KANSAS EARLY THIS MORNING WILL MOVE RAPIDLY SOUTH ACROSS THE FORECAST AREA TODAY. THIS FRONT MAY BECOME A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH MUCH OF THE DAY IN ADDITION TO A PERIOD OF GUSTY NORTHERLY WINDS. A SLOW MOVING AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL KANSAS CONTINUED TO SHOW SIGNS OF WEAKENING EARLY THIS MORNING WHILE ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP LATER THIS MORNING/AFTERNOON AS LARGE-SCALE FORCING FOR ASCENT INCREASES WITHIN AN AREA OF 315K ISENTROPIC UPGLIDE. THE MOST ROBUST CONVECTION SHOULD REMAIN ALONG THE COLD FRONT ACROSS FAR SOUTHEAST KANSAS AFTER 18-20Z WHERE 0-6KM BULK SHEAR/ML CAPE PROFILES MAY SUPPORT A FEW STRONG STORMS WITH GUSTY WINDS AND LARGE HAIL. A SECONDARY CONCERN WILL BE STRONG NORTHERLY WINDS WITH SUSTAINED SPEEDS AROUND 25-30 KNOTS ALONG AND IMMEDIATELY BEHIND THE FRONT WHERE LOW LVL CAA/3-6 HR PRESSURE RISES AND STEEP LOW LVL LAPSE RATES WILL COEXIST BRIEFLY. DUE TO THE SHORT DURATION OF EXPECTED WIND SPEEDS A WIND ADVISORY IS NOT ANTICIPATED. ISENTROPIC DOWNGLIDE/LARGE-SCALE FORCING FOR SUBSIDENCE WILL ARRIVE EARLY THIS EVENING WITH CLEARING SKIES AND COOLER AIR SETTLING ACROSS THE CENTRAL PLAINS STATES. WITH NORTH WINDS AROUND 10 MPH LOWS ARE EXPECTED TO FALL INTO THE UPPER 40S AND LOW 50S. BELOW NORMAL TEMPERATURES WILL PREVAIL FOR THE START OF THE WEEKEND WITH HIGHS IN THE 70S AND LOWS IN THE IN THE LOW 50S BUT A RETURN TO MORE SEASONABLE VALUES IS ANTICIPATED BY SUNDAY-MONDAY. DRY WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK. TUESDAY-THURSDAY... THE SUBTROPICAL RIDGE WILL REMAIN CONFINED TO THE SOUTHERN CONUS THROUGH THE PERIOD WHILE A VIGOROUS MID/UPPER TROUGH TRANSLATES EASTWARD ACROSS THE NORTHERN PLAINS LATE IN THE PERIOD. THIS WILL ALLOW A COLD FRONT TO MEANDER ACROSS THE CENTRAL PLAINS AND MAINTAINED LOW POPS TUE NIGHT THROUGH THU WHILE TRENDING TEMPERATURES LOWER TOWARD THE END OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 51 82 54 / 90 10 0 0 HUTCHINSON 78 49 81 50 / 100 0 0 0 NEWTON 80 49 81 53 / 100 10 0 0 ELDORADO 85 49 80 51 / 90 10 0 0 WINFIELD-KWLD 90 51 81 54 / 80 20 0 0 RUSSELL 73 47 82 49 / 100 0 0 0 GREAT BEND 73 47 81 50 / 90 0 0 0 SALINA 75 49 83 51 / 100 0 0 0 MCPHERSON 77 48 81 52 / 100 0 0 0 COFFEYVILLE 93 52 80 54 / 80 40 0 0 CHANUTE 90 49 78 51 / 80 30 0 0 IOLA 89 49 78 53 / 80 20 0 0 PARSONS-KPPF 92 50 79 52 / 70 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR KSZ067>069-082- 083-091>093. &&
Hazardous weather outlook, Sep 7, 3:03 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT FRI SEP 7 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 303 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE STORMS WILL AFFECT LOCATIONS GENERALLY SOUTHEAST OF THE TURNPIKE THROUGH THE EARLY EVENING HOURS. WINDS UP TO 70 MPH AND GOLFBALL SIZE HAIL WILL BE POSSIBLE. A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA SHIFTING WINDS TO THE NORTH. WIND SPEEDS IN THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO 40 MPH ARE EXPECTED TO AFFECT SOUTH CENTRAL KANSAS THIS AFTERNOON. PLEASE SEE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY SOUTHERLY WINDS WILL RETURN TO THE AREA EARLY NEXT WEEK ALLOWING THE GRASSLAND FIRE DANGER INDEX TO CLIMB INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF CENTRAL DURING THE AFTERNOON HOURS ON MONDAY AND TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY THROUGH THURSDAY ALONG A STATIONARY FRONT AS ANOTHER STORM SYSTEM MOVES OVER THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
In the hours before
Local storm report, Sep 7, 2:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
251 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG SEDAN 37.13N 96.18W
09/07/2012 CHAUTAUQUA KS EMERGENCY MNGR
TREES BLOWN DOWN. SMALL PORCH DAMAGE TO HOUSES. ESTIMATED
50 TO 60 MPH WINDS.
&&
BDKSpecial weather statement, Sep 7, 2:55 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT FRI SEP 7 2012
KSZ069-083-072030-
BUTLER-SEDGWICK-
255 PM CDT FRI SEP 7 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND SEDGWICK COUNTIES...
AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MCCONNELL AIR FORCE BASE...OR 6 MILES
SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING EAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3748 9745 3783 9742 3783 9725 3758 9685
3747 9688
TIME...MOT...LOC 1955Z 287DEG 39KT 3764 9722
PEARCELocal storm report, Sep 7, 2:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 S DOWNTOWN WICHITA 37.66N 97.34W
09/07/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
LARGE AMOUNT OF PEA TO PENNY SIZE HAIL. BUT ALSO A FEW
QUARTER SIZE AT PAWNEE AND SENECA.
&&
BDKLocal storm report, Sep 7, 3:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST INDEPENDENCE 37.23N 95.71W
09/07/2012 M64.00 MPH MONTGOMERY KS AWOS
&&
BDKLocal storm report, Sep 7, 3:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL EAST WICHITA 37.68N 97.26W
09/07/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
4 MILES NORTH OF MCCONNELL AIR FORCE BASE QUARTER SIZE
HAIL.
&&
CDJLocal storm report, Sep 7, 3:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 2 SE EAST WICHITA 37.66N 97.23W
09/07/2012 E1.75 INCH SEDGWICK KS LAW ENFORCEMENT
LOTS OF QUARTER SIZE HAIL, BUT A FEW GOLFBALL SIZE AT
LINCOLN AND OLIVER.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:02 PM CDT | Special Weather Statement | ICT | Kingman, Reno | 28 min |
| Sep 6, 11:36 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Sep 7, 12:52 AM CDT | Special Weather Statement | ICT | Kingman | 23 min |
| Sep 7, 2:26 AM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Sep 7, 2:48 AM CDT | Special Weather Statement | ICT | Butler, Sedgwick | 27 min |
| Sep 7, 7:26 AM CDT | Wind Advisory | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more | 11 hr |
| Sep 7, 10:50 AM CDT | Special Weather Statement | ICT | Russell | 40 min |
| Sep 7, 12:14 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 31 min |
| Sep 7, 1:12 PM CDT | Special Weather Statement | ICT | Butler, Sedgwick | 33 min |
| Sep 7, 1:23 PM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Sep 7, 1:38 PM CDT | Special Weather Statement | ICT | Rice | 37 min |
| Sep 7, 1:51 PM CDT | Special Weather Statement | ICT | Elk | 24 min |
| Sep 7, 2:12 PM CDT | Special Weather Statement | ICT | Harvey | 33 min |
| Sep 7, 2:23 PM CDT | Special Weather Statement | ICT | Allen | 37 min |
| Sep 7, 2:31 PM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 25 min |
| Sep 7, 2:40 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 35 min |
| Sep 7, 2:47 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| Sep 7, 2:55 PM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| Sep 7, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 48 min |
| Sep 7, 3:09 PM CDT | Special Weather Statement | ICT | Greenwood | 36 min |
| Sep 7, 3:14 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 16 min |
| Sep 7, 3:29 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood, Wilson, Woodson | 28 min |
| Sep 7, 3:41 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 24 min |
| Sep 7, 4:00 PM CDT | Special Weather Statement | ICT | Elk | 30 min |
| Sep 7, 4:22 PM CDT | Special Weather Statement | ICT | Elk | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.